# SDR CA020501005

- Difficulty date: February 18, 2002
- Submitted: July 8, 2002
- Operation: Air carrier
- System (JASC): 3130 · Data Recorders (Flight/Maintenance)
- Part: Transistor
- Part number: MMBT222A
- Condition: Failed
- Location: Cvr Control
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ON INIT POWER-UP OF SOME UNITS, Q306 IS FAILING RESULTING IN INABILITY TO DIM CVR FAIL, FDR FAIL, & PASS ANNUNCIATOR LAMPS ON CVR CNTL PANEL. A NO OF UNITS HAVE BEEN RETURNED FROM SERVICE WITHQ306 FAILED. TESTS AT NAT HAVE CONFIRMED THAT SIMULTANEOUS APPLICATION OF 28VDC POWER TO UNIT POWER SUPPLY & LAMP DIMMING SUPLY CAUSES EXCESSIVE CURRENT THROUGH BASE-EMITTOR JUNCTIONOF Q306 WHICH CAUSES IT TO FAIL. THIS CONDITION IS CAUSED BY A DELAY IN INTERNAL POWER SUPPLY PROTECTION CCT.
